MAUDE Adverse Event Report: CODMAN AND SHURTLEFF, INC (MEXICO) OG TDL CMPLX FILL COIL 4X12; NEUROVASCULAR EMBOLIZATION DEVICE

CODMAN AND SHURTLEFF, INC (MEXICO) OG TDL CMPLX FILL COIL 4X12; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number 640CF0412
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/30/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Information regarding patient age, gender, weight, medical history, race, and ethnicity was not provided.Procode: krd/hcg.Concomitant med products due to character limitation: prowler select plus 150/5 cm 45tip (606-s255fx/17748673) microcatheter.(b)(6).Complaint conclusion: as reported by a health care professional, during a coil embolization of an interior carotid-posterior communicating artery aneurysm, an 4x12 orbit galaxy tdl complex fill (640cf0412/17732797) hydraulic coil was inserted into the prowler select plus 150/5 cm 45tip (606-s255fx/17748673) microcatheter but strong resistance was encountered and the coil delivery system could neither be advanced nor withdrawn.The coil did not exit the tip of the microcatheter, so the coil was removed as a unit with the microcatheter.The microcatheter was replaced with a competitor product.The procedure was completed successfully without further incident or delay.No patient complications occurred as a result of the event.The complaint products were new and stored per labeling instructions.The procedure was conducted in accordance with the instructions for use (ifu) and a constant flush was maintained.No visible product defect/damage was noted prior to the event.No further information was provided.The 4x12 orbit galaxy tdl complex fill was discarded by the customer and is thus not available for evaluation.A review of the manufacturing documentation associated with this lot presented no issues during the manufacturing or inspection process that can be related to the reported complaint.With the limited information available and without the products available for analysis, the reported customer complaint could not be confirmed.The exact cause of the event could not be conclusively determined; however, it is possible that circumstances of the procedure may have contributed to the reported failure.Neither the device history record reviews nor the information available for review indicate that there is a design- or manufacturing-related issue.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective/preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.This is one of two products involved with the reported complaint and the associated manufacturer report numbers are this report and 1226348-2018-00657.
 
Event or Problem Description
As reported by a health care professional, during a coil embolization of an interior carotid-posterior communicating artery aneurysm, an 4x12 orbit galaxy tdl complex fill (640cf0412/17732797) hydraulic coil was inserted into the prowler select plus 150/5 cm 45tip (606-s255fx/17748673) microcatheter but strong resistance was encountered and the coil delivery system could neither be advanced nor withdrawn.The coil did not exit the tip of the microcatheter, so the coil was removed as a unit with the microcatheter.The microcatheter was replaced with a competitor product.The procedure was completed successfully without further incident or delay.No patient complications occurred as a result of the event.The complaint products were new and stored per labeling instructions.The procedure was conducted in accordance with the instructions for use (ifu) and a constant flush was maintained.No visible product defect/damage was noted prior to the event.The products were discarded and are thus not available for evaluation.No further information was provided.

Brand Name
OG TDL CMPLX FILL COIL 4X12
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
CODMAN AND SHURTLEFF, INC (MEXICO)
circuito interior norte #1820
juarez chihuahua 32580
MX  32580
MDR Report Key7715159
Report Number1226348-2018-00656
Device Sequence Number1015276
Product Code KRD
UDI-Device Identifier10886704030270
UDI-Public10886704030270
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K093973
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/31/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2019
Device Catalogue Number640CF0412
Device Lot Number17732797
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/27/2018
Initial Report FDA Received Date07/24/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1